Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Diabetes

Cortisone/diabetes connection

07/09/2008

Question:

I have had many cortisone injections for a bad shoulder, also for a bad ankle. I had surgery 3 months ago and now have high readings on blood sugar. Any connection?

Answer:

Intermittent cortisone injections probably do not have a cumulative effect over time to raise the risk of diabetes.  If you have had a recent cortisone injection, it may increase the blood sugars for a limited period of time while the steroid is acting in your system.  If the last cortisone injection was quite a while ago, then probably not related.

For more information:

Go to the Diabetes health topic, where you can:

Response by:

Robert M Cohen, MD Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati